Alert archive / Alabama / Tornado Warnings in 2005

Tornado Warning 24, NWS Huntsville, AL

November 14, 2005Morgan County, Alabama

NWS Huntsville, AL issued this tornado warning at Nov 14, 2005, 3:06 PM CST for Morgan County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 14, 2005, 3:06 PM CST (21:06 UTC)
Expired
Nov 14, 2005, 3:30 PM CST
In force
24 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

County Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 95 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2005-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 244 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2005-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
244 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 142106
TORHUN
ALC103-142130-
/O.NEW.KHUN.TO.W.0024.051114T2106Z-051114T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
306 PM CST MON NOV 14 2005

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  MORGAN COUNTY IN NORTH CENTRAL ALABAMA

* UNTIL 330 PM CST

* AT 301 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES WEST OF
  FLINT CITY...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  FALKVILLE.
  HARTSELLE.
  FLINT CITY.
  DECATUR.

THIS STORM SHOWS STRONG ROTATION AND MAY PRODUCE A TORNADO AT ANY
TIME. DO NOT WAIT...GO TO A SAFE PLACE NOW PUT AS MANY WALLS AS
POSSIBLE BETWEEN YOU AND THE STORM.

LAT...LON 3466 8709 3434 8710 3432 8683 3457 8685

$$


KULA
2 follow-up statements
000 
WWUS54 KHUN 142117
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
317 PM CST MON NOV 14 2005

ALC103-142130-
/O.CON.KHUN.TO.W.0024.000000T0000Z-051114T2130Z/
MORGAN AL-
317 PM CST MON NOV 14 2005

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CST FOR MORGAN
COUNTY...

AT 313 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR BASHAM...MOVING 
NORTHEAST AT 20 MPH.  

LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BASHAM.
  FLINT CITY.
  DECATUR.

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

LAT...LON 3466 8709 3434 8710 3432 8683 3457 8685

$$

KULA
000 
WWUS54 KHUN 142132
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
330 PM CST MON NOV 14 2005

ALC103-142140-
/O.EXP.KHUN.TO.W.0024.000000T0000Z-051114T2130Z/
MORGAN AL-
330 PM CST MON NOV 14 2005

...THE TORNADO WARNING FOR MORGAN COUNTY HAS BEEN ALLOWED TO 
EXPIRE...

AT 330 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAD MOVED OUT OF 
MORGAN COUNTY. THEREFORE...THE TORNADO WARNING FOR MORGAN COUNTY HAS 
BEEN ALLOWED TO EXPIRE.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA FOR
THE LATEST WEATHER INFORMATION.

LAT...LON 3466 8709 3434 8710 3432 8683 3457 8685

$$

27

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Nov 14, 9:37 AM CST, 5 hours 29 minutes earlier.

Area forecast discussion, Nov 14, 9:37 AM CST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
937 AM CST MON NOV 14 2005

.UPDATE...
SEVERAL WAVES OF CONVECTION ON THE RADAR THIS MORNING...SOMETHING WE
HAVE NOT SEEN FOR QUITE SOME TIME.  LLJ AND THETA-E ADVECTION ALOFT
ARE FEEDING THESE CLUSTERS. HANCEVILLE COOP REPORTED 1.6 INCHES THIS
MORNING  SO DEFINITELY...A JUICY AIRMASS COMING INTO PLACE.
EARLIER...A SMALL MCV WAS EVIDENT ON THE KHTX 88D WHICH HAS NOW
MOVED NE INTO EASTERN PORTIONS OF SOUTHERN MIDDLE TN. ANOTHER SMALL
MCV SEEMS TO EVOLVING THE CONVECTIVE CLUSTER IN LAWRENCE AND MARION
COUNTIES.

SOUNDING ANALYSIS THIS MORNING CONFIRMED THE MOIST AIRMASS WITH
PWATS NOW 1-1.5 INCHES AND K-INDICES AOA 25. THE ONGOING CONVECTION
APPEARS ELEVATED...PROBABLY BASED AROUND 925 MB WHERE LIS ARE 0 TO
-2 THROUGH THE WARM SECTOR.  THE 850 MB WARM FRONT IS ALREADY WELL
TO THE N ACROSS THE TN/KY LINE INTO CENTRAL AR.  THE SURFACE
STATIONARY FRONT IS SITUATED FROM NEAR TULLAHOMA TN TO JUST S OF
MEMPHIS.  THIS SHOULD LIFT N AS A WARM FRONT LATER THIS MORNING INTO
THE AFTERNOON...UNLESS CONVECTIVE OUTFLOW SLOWS ITS PROGRESS.  IF
THIS OCCURS...SOME SURFACE BASED HEATING MAY LEAD TO MORE VIGOROUS
CONVECTION IN THE ARKLAMISS THAT COULD ARRIVE THIS EVENING.
OTHERWISE...LOOK FOR MORE OF THE SAME TODAY WITH MAINLY MODERATE TO
OCCASIONAL HEAVY DOWNPOURS AND SOME LIGHTNING WITHOUT A SIGNIFICANT
UPPER FORCING MECHANISM AND LOW LEVEL THETA-E ADVECTION SHIFTING N
WITH TIME.

ON THE UPPER AIR CHARTS...A STRONG 5H JET OF 105-110KT IS DIVING SE
THROUGH THE PACIFIC NW WITH PLENTY OF COLD AIR ALOFT.  A VERY
ENERGETIC ATMOSPHERE INDEED.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

KULA
Hazardous weather outlook, Nov 14, 12:38 PM CST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1238 PM CST MON NOV 14 2005

ALZ001>010-016-TNZ076-096-097-150300-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1238 PM CST MON NOV 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...(THROUGH TONIGHT)...

CLUSTERS OF SHOWERS AND THUNDERSTORMS...SOME WITH MODERATE TO HEAVY
DOWNPOURS...WILL CONTINUE TO TRACK ACROSS THE TENNESSEE VALLEY
THROUGH THE AFTERNOON.  AS A WARM FRONT MOVES NORTH OF THE REGION
THIS EVENING...MOST OF THE THUNDERSTORM ACTIVITY WILL SHIFT
NORTHWARD WITH TIME.  HOWEVER...A FEW OF THE LATE AFTERNOON AND
EARLY EVENING STORMS IN NORTHWEST ALABAMA COULD BECOME STRONG ALONG
AND NEAR THIS FRONT...CAPABLE OF WINDS GUSTS TO 50 MPH AND SMALL
HAIL. STORMS THAT MOVE EASTWARD ACROSS THIS REGION WILL TEND TO
WEAKEN AS THEY REACH NORTHEAST ALABAMA AND EASTERN PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)...

...SEVERE WEATHER THREAT EXISTS LATE TUESDAY AFTERNOON AND EVENING...

A SQUALL LINE OF SEVERE THUNDERSTORMS ARE ANTICIPATED ALONG A COLD
FRONT LATE TUESDAY AFTERNOON AND EVENING.  THE STORMS WILL REACH FAR
NORTHWEST ALABAMA VERY LATE TUESDAY AFTERNOON...AND TRACK EASTWARD
THROUGH THE REST OF THE TENNESSEE VALLEY DURING THE EVENING HOURS.

THE HIGHER SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT LINE
WINDS AND ISOLATED BRIEF TORNADOES.  HOWEVER...A FEW SUPERCELL
THUNDERSTORMS COULD DEVELOP AHEAD OF THE SQUALL LINE AS
WELL...POSING A HIGHER THREAT OF TORNADOES.

WITH ABNORMALLY DRY CONDITIONS...FLOODING IS NOT A BIG CONCERN.
HOWEVER...LOCALLY HEAVY RAINFALL MAY PRODUCE PONDING OF WATER ON
ROADS AND DRY SURFACES.

.SPOTTER CALL TO ACTION STATEMENT...

SKYWARN AND EMERGENCY MANAGEMENT AGENCIES MAY REQUIRE ACTIVATION FOR
SEVERE WEATHER...MAINLY FOR NORTHWEST ALABAMA LATER TODAY.

THE ACTIVATION OF SKYWARN AND EMERGENCY MANAGEMENT PERSONNEL WILL
LIKELY BE REQUESTED FOR TUESDAY AFTERNOON AND NIGHT.

KULA

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 3:42 PM CSTTornado WarningHUNLawrence33 min
Nov 14, 4:51 PM CSTTornado WarningHUNLawrence16 min

Nearby

Tornado Warnings in Alabama, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.